:: Volume 12, Issue 1 (9-2015) ::
JSRI 2015, 12(1): 57-70 Back to browse issues page
On the Estimation of Shannon Entropy
Hadi Alizadeh Noughabi *
, alizadehhadi@birjand.ac.ir
Abstract:   (4566 Views)

Shannon entropy is increasingly used in many applications. In this article, an estimator of the entropy of a continuous random variable is proposed. Consistency and scale invariance of variance and mean squared error of the proposed estimator is proved and then comparisons are made with Vasicek's (1976), van Es (1992), Ebrahimi et al. (1994) and Correa (1995) entropy estimators. A simulation study is performed and the results indicate that the proposed estimator has smaller mean squared error than competing estimators.

Keywords: Information theory, entropy estimator, exponential distribution, normal distribution, uniform distribution.
Full-Text [PDF 183 kb]   (1326 Downloads)    
Type of Study: Research | Subject: General
Received: 2015/11/14 | Accepted: 2015/11/14 | Published: 2015/11/14

XML   Persian Abstract   Print

Volume 12, Issue 1 (9-2015) Back to browse issues page